O espectro clínico síndrome de Stevens-Johnson e necrólise epidérmica tóxica.

Ana Oliveira, Madalena Sanches, Manuela Selores

Resumo


Stevens-Johnson syndrome and toxic epidermal necrolysis are potentially life-threatening adverse cutaneous drug reactions. Clinically, it manifests as a rash, often morbilliform, or atypical target lesions that evolve to epidermal detachment. There is mucosal involvement in almost all patients. The loss of skin's barrier function has important implications in the maintaining of homeostasis in these patients, often determining its internment in Burn Units or Intensive Care Units. The drugs most often involved are allopurinol, antibiotics, including ß-lactams and sulfonamides, anti-inflammatory drugs (NSAIDs) and aromatic anticonvulsants. The clinical manifestations appear on average 7 to 21 days after the onset of the involved drug. The diagnosis is clinical and supported by histopathology, whose main finding is keratinocytes' necrosis and cleavage of the dermo-epidermal junction. The differential diagnosis is carried out with erythema multiforme, acute generalized exanthematous pustulosis, staphylococcal scalded skin syndrome, paraneoplastic pemphigus and graft versus host disease. A timely recognition of these situations is of utmost importance in order to intervene as early as possible. The suspension of the drug believed to be involved is paramount.

Texto Completo: PDF

Referências

  • Não existem referências a este registo.




Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivs 3.0 Portugal License.

Acta Médica Portuguesa (ISSN: 0870-399X / eISSN: 1646-0758) - Ficha Técnica

International Committee of Medical Journal Editors (ICMJE) COPE Estamos no RCAAP Open Access Política de Autoarquivo